Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 22, 2024, 12:12 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2024, 12:12 AM MST (07:12 UTC)
- Expired
- Jul 22, 2024, 3:15 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 68 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 7.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178
WGUS55 KVEF 220712
FFWVEF
AZC015-221015-
/O.NEW.KVEF.FF.W.0018.240722T0712Z-240722T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1212 AM PDT Mon Jul 22 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Western Mohave County in northwestern Arizona...
* Until 315 AM MST.
* At 1212 AM MST, Doppler radar indicated thunderstorms producing
heavy rain in Archibald Wash at Pierce Ferry Road. Between 0.75
and 1 inch of rain has fallen. Flash flooding is already occurring.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Pierce Ferry And Antares Roads.
This includes the following highways...
Pierce Ferry Road between mile markers 16 and 22.
Stockton Hill Road between mile markers 38 and 43.
Antares Road between mile markers 31 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3577 11411 3575 11411 3573 11410 3572 11410
3570 11410 3570 11412 3569 11416 3570 11419
3573 11420 3576 11421 3577 11422 3579 11414
3578 11412
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BKP2 follow-up statements
113
WGUS75 KVEF 220845
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
145 AM PDT Mon Jul 22 2024
AZC015-221015-
/O.CON.KVEF.FF.W.0018.000000T0000Z-240722T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
145 AM MST Mon Jul 22 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM MST EARLY THIS
MORNING FOR WESTERN MOHAVE COUNTY...
At 145 AM MST, Doppler radar indicated thunderstorms producing heavy
rain in Archibald Wash at Pierce Ferry Road have weakened. However,
flash flooding will continue in Archibald Wash as runoff continues
to move downstream toward Stockton Hill Road.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Pierce Ferry And Antares Roads.
This includes the following highways...
Pierce Ferry Road between mile markers 16 and 22.
Stockton Hill Road between mile markers 38 and 43.
Antares Road between mile markers 31 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3577 11411 3575 11411 3573 11410 3572 11410
3570 11410 3570 11412 3569 11416 3570 11419
3573 11420 3576 11421 3577 11422 3579 11414
3578 11412
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BKP993
WGUS75 KVEF 221010
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
310 AM PDT Mon Jul 22 2024
AZC015-221020-
/O.EXP.KVEF.FF.W.0018.000000T0000Z-240722T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
310 AM MST Mon Jul 22 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 315 AM MST EARLY THIS MORNING
FOR WESTERN MOHAVE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3577 11411 3575 11411 3573 11410 3572 11410
3570 11410 3570 11412 3569 11416 3570 11419
3573 11420 3576 11421 3577 11422 3579 11414
3578 11412
$$
BKPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 8:25 PM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 21, 8:25 PM MST, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 825 PM PDT Sun Jul 21 2024 .SYNOPSIS...High pressure continues to meander across the Desert Southwest, resulting in diurnal rounds of showers and thunderstorms, and a continuation of extreme heat. This pattern looks to hold through the majority of the upcoming week. && .UPDATE... Ongoing showers and thunderstorms will gradually wane into the late evening and overnight hours. Activity has generally underperformed compared to what many of the convective-allowing models would suggest. The latest hi-res ensembles are a bit closer to what is currently transpiring, showing widely scattered activity struggling to persist much beyond about 11pm to midnight. Still, a low probability of a few showers and a stray storm will persist through the next few hours, mainly across the Las Vegas Valley and portions of Mohave County in Arizona. The main consideration from any storms has been gusty outflow winds as storms collapse within a deeply mixed and hot environment. At times, wind gusts have exceeded 40 mph, though the potential for strong downdrafts will generally diminish as daytime heating is lost further into the evening. Once activity ends, expect another very warm night with lows generally in the 80s and 90s most areas. && .PREV DISCUSSION... .DISCUSSION...Today through Saturday. Convection expected again this afternoon across the region. PWATs range from 0.75 to 1.25" across the southern Great Basin and northern Mojave Desert this afternoon, though instability is limited with a 500 mb area of high pressure directly overhead. Instability will rely on daytime heating with a convective temperature in Las Vegas at 113 and orographic lift with storms favoring the higher terrain. Storms that form in southern Nevada and southwestern Utah will likely kick out strong outflow winds between 30 and 40 mph with over 2000 J/kg of DCAPE. HRRR runs have been consistent since 24 hours ago in showing an outflow from afternoon storms in southern Nevada pushing southward and riding the northerly steering flow into eastern San Bernardino County and southwestern Mohave County this evening. Convection is expected to form along this outflow as the air moves into a region of CAPE values exceeding 1000 J/kg and PWATs approaching 1.50". SPC has a Marginal Risk of severe thunderstorms in the southern Colorado River Valley surrounding Needles and Lake Havasu City to reinforce this forecast. PWATs will range from 100 to 200 percent of average across the region through the week, which will return chances of precipitation to the forecast area each afternoon through Friday. Friday through the weekend, there is good agreement that the area will dry out with the approach of an upper-level trough that will effectively squash the monsoonal high overhead. ECMWF ensemble members show a stark drop in PWATs between Thursday afternoon and Saturday afternoon. In addition to moisture, above-average temperatures will persist through the work week. There is an Excessive Heat Warning out for the Mojave Desert including Las Vegas, Mesquite, Pahrump, Laughlin, Lake Havasu City, Kingman, Barstow, and Death Valley that originally went through 9pm tonight. However, this Excessive Heat Warning has just been extended through Wednesday at 11pm for all aforementioned locations. Morning low temperatures will flirt with daily records across all climate sites (for more details, see the CLIMATE section below), which will result in minimal relief. Additionally, monsoonal moisture in place will result in hot and muggy conditions - rather than hot and dry. Despite temperatures being cooler than experienced a few weeks ago when several climate sites across our forecast area observed all-time hot temperatures, it is likely that conditions this week will feel worse due to the increased humidity. Moisture allows the air to retain heat for longer, which also means that shaded locations will provide less relief than normal. HeatRisk values are likely to underestimate this heat wave, as humidity is not directly taken into account during the calculation. It is important to take frequent breaks in air conditioning and drink plenty of water and electrolytes. There remains high confidence in an upper-level trough dropping from the Pacific Northwest late-week into the weekend, which will work to squash our monsoonal high. Temperatures will moderate and dry conditions will return to the region. && .AVIATION...For Harry Reid...Light easterly components should become southwest around 23-00Z this afternoon. Showers and thunderstorms building over the mountains to the north of the Las Vegas Valley late this afternoon and evening may move to the south and impact the terminal area with gusty northeast and erratic winds between 02Z and 05Z. Thunderstorm potential will diminish after 05z with loss of daytime heating and once storm influences abate, winds will revert to light overnight southwest components and easterly components during late Monday morning into the afternoon. Thunderstorms will likely develop again over the mountains west and north of the terminal area Monday afternoon with the potential for erratic outflow late in the afternoon and evening. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered thunderstorms will develop this afternoon/evening, bringing erratic winds, heavy rains and lightning. The Las Vegas Valley airports and Lower Colorado River Valley sites from IFP to EED and HII may see gusty and erratic winds from thunderstorms between 02Z and 06Z this evening as storms move toward the south. Showers and thunderstorms near KBIH and KDAG could also impact those areas with gusty and erratic winds between 00Z and 03Z. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Austin AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:42 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 21, 11:49 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 22, 2:57 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| Jul 22, 4:50 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.